Alert archive / Kansas / Wind Advisories in 2006
Wind Advisory 7, NWS Topeka, KS
NWS Topeka, KS issued this wind advisory at Apr 2, 2006, 4:12 AM CDT for 10 counties in Kansas. It took effect at Apr 2, 2006, 10:00 AM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Apr 2, 2006, 4:12 AM CDT (09:12 UTC)
- In effect from
- Apr 2, 2006, 10:00 AM CDT
- Expired
- Apr 2, 2006, 7:02 PM CDT
- In force
- 9 hr
- Issued by
- NWS Topeka, KS
Counties Clay County, KS, Cloud County, KS, Dickinson County, KS, Geary County, KS, Marshall County, KS, Morris County, KS, Ottawa County, KS, Republic County, KS, Riley County, KS, Washington County, KS
The radar
The Topeka radar (KTWX), 83 km from the middle of the area, began a volume at 09:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 9.2 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2111 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 131 m²/s²
- 0-3 km storm-relative helicity
- 333 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KTOP 020912 NPWTOP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 412 AM CDT SUN APR 2 2006 .A SURFACE LOW PRESSURE SYSTEM WILL STRENGTHEN OVER IOWA DURING THE DAY TODAY. AS IT DOES...THE PRESSURE GRADIENT WILL INCREASE ACROSS THE AREA. THIS WILL CREATE WIND CONDITIONS FOR THE ADVISORY AREA. KSZ008>010-020>022-034>037-021715- /O.NEW.KTOP.WI.Y.0007.060402T1500Z-060403T0000Z/ REPUBLIC-WASHINGTON-MARSHALL-CLOUD-CLAY-RILEY-OTTAWA-DICKINSON- GEARY-MORRIS- INCLUDING THE CITIES OF...MARYSVILLE...CONCORDIA...CLAY CENTER... MANHATTAN...ABILENE...JUNCTION CITY 412 AM CDT SUN APR 2 2006 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING. WEST WINDS WILL INCREASE DURING THE DAY TODAY WITH SUSTAINED WIND SPEEDS OF 30 TO 35 MPH GUSTING UP TO 45 MPH LIKELY. TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. HIGH WINDS CAN TOPPLE TREES...BLOW WEAKENED ROOFS OFF HOUSES...AND DOWN POWER LINES. $$ WOLTERS
3 follow-up statements
000 WWUS73 KTOP 020917 CCA NPWTOP URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE TOPEKA KS 416 AM CDT SUN APR 2 2006 .A SURFACE LOW PRESSURE SYSTEM WILL STRENGTHEN OVER IOWA DURING THE DAY TODAY. AS IT DOES...THE PRESSURE GRADIENT WILL INCREASE ACROSS THE AREA. THIS WILL CREATE WIND CONDITIONS FOR THE ADVISORY AREA. KSZ008>010-020>022-034>037-021745- /O.COR.KTOP.WI.Y.0007.060402T1500Z-060403T0000Z/ REPUBLIC-WASHINGTON-MARSHALL-CLOUD-CLAY-RILEY-OTTAWA-DICKINSON- GEARY-MORRIS- INCLUDING THE CITIES OF...MARYSVILLE...CONCORDIA...CLAY CENTER... MANHATTAN...ABILENE...JUNCTION CITY 416 AM CDT SUN APR 2 2006 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING. WEST WINDS WILL INCREASE DURING THE DAY TODAY WITH SUSTAINED WIND SPEEDS OF 30 TO 35 MPH GUSTING UP TO 45 MPH. TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. HIGH WINDS CAN TOPPLE TREES...BLOW WEAKENED ROOFS OFF HOUSES...AND DOWN POWER LINES. $$ WOLTERS
000 WWUS73 KTOP 021815 NPWTOP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 115 PM CDT SUN APR 2 2006 KSZ008>010-020>022-034>037-030000- /O.CON.KTOP.WI.Y.0007.000000T0000Z-060403T0000Z/ REPUBLIC-WASHINGTON-MARSHALL-CLOUD-CLAY-RILEY-OTTAWA-DICKINSON- GEARY-MORRIS- INCLUDING THE CITIES OF...MARYSVILLE...CONCORDIA...CLAY CENTER... MANHATTAN...ABILENE...JUNCTION CITY 115 PM CDT SUN APR 2 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. WEST WINDS WILL BE SUSTAINED AT 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. THE WINDS SHOULD SUBSIDE EARLY THIS EVENING. TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. HIGH WINDS CAN TOPPLE TREES...BLOW WEAKENED ROOFS OFF HOUSES...AND DOWN POWER LINES. $$
000 WWUS73 KTOP 030002 NPWTOP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 702 PM CDT SUN APR 2 2006 KSZ008>010-020>022-034>037-030115- /O.CAN.KTOP.WI.Y.0007.000000T0000Z-060403T0000Z/ REPUBLIC-WASHINGTON-MARSHALL-CLOUD-CLAY-RILEY-OTTAWA-DICKINSON- GEARY-MORRIS- INCLUDING THE CITIES OF...MARYSVILLE...CONCORDIA...CLAY CENTER... MANHATTAN...ABILENE...JUNCTION CITY 702 PM CDT SUN APR 2 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS CANCELLED THE WIND ADVISORY. WIND SPEEDS OF 20 TO 30 MPH WITH SOME HIGHER GUSTS EARLY THIS EVENING ARE EXPECTED. WEST TO NORTHWEST WINDS WILL DECREASE TO 15 TO 25 MPH BY LATE THIS EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT. $$ STARK
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this wind advisory went out at Apr 1, 3:40 PM CST, 11 hours 32 minutes earlier.
Area forecast discussion, Apr 1, 3:40 PM CST, 11 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 340 PM CST SAT APR 1 2006 .DISCUSSION... WATER VAPOR IMAGERY SHOWING UPPER RIDGE EXITING THE HIGH PLAINS WITH LONGWAVE TROF ROTATING EAST INTO THE ROCKIES...ACCENTED BY A SPEED MAX PUSHING INTO NEW MEXICO AT 20Z. 850MB MOISTURE OF 10-15C DEWPOINT VALUES WAS IN SOUTHERN OKLAHOMA AND WEST TEXAS PER 12Z SOUNDINGS WITH 18-19Z SPECIAL OBS FROM THESE LOCATIONS INDICATING SIMILAR LEVELS. 20Z SUBJECTIVE SURFACE ANALYSIS PUT WARM FRONT FROM LOW PRESSURE IN EAST CENTRAL COLORADO TO FAR SOUTHWEST MISSOURI WITH DRYLINE FROM SOUTHWEST KANSAS SOUTH BISECTING THE TEXAS PANHANDLE WITH 60F-PLUS DEWPOINTS OVER MUCH OF OKLAHOMA. SCATTERED THUNDERSTORMS DEVELOPED IN NORTHEAST OKLAHOMA THIS MORNING ALONG THE WARM FRONT WITH THE AID OF A WEAK UPPER LEVEL WAVE AND THESE FEATURES HAVE BROUGHT A FEW STORMS INTO THE FAR SOUTHEASTERN CWA EARLY THIS AFTERNOON. THE FORECAST APPEARS TO BE IN GOOD SHAPE FOR TONIGHT AND SUNDAY SO ONLY SOME MINOR CHANGES WERE MADE. MAY SEE A FEW ISOLATED STORMS EARLY THIS EVENING ALONG THE WEAKENING WARM FRONT AS THE MOISTURE COMES IN...BUT WIDESPREAD CONVECTION...ALREADY UNDERWAY ALONG THE DRYLINE AT 21Z...WILL SPREAD NORTHEAST THROUGH THE PLAINS AS THE SOUTHERN UPPER SPEED MAX ROTATES INTO THE REGION. STRONG LOW LEVEL JET WILL USHER IN VERY WARM AND DAMP EARLY APRIL AIR TONIGHT AND PROVIDE A CONTINUED FUEL SUPPLY TO THE STORMS. EXPECT STORMS TO BE LARGELY ELEVATED BY THE TIME THE REACH THE CWA BUT WINDS MAY KEEP TEMPS UP ENOUGH FOR A FEW TO REMAIN SURFACE BASED EARLY ON. THUS A SMALL WINDOW OF OPPORTUNITY REMAINS FOR A FEW TORNADOES. HAIL AND DOWNBURST WINDS ARE THE MORE LIKELY SEVERE WEATHER HAZARDS...BUT MAY ALSO NEED TO WATCH PRECIPITATION AMOUNTS. PRECIPITABLE WATER AMOUNTS ARE AROUND 1.5 AND RECENT RAINS HAVE DROPPED 1- AND 3-HR FLASH FLOOD GUIDANCE NUMBERS TO AROUND THIS AMOUNT. FLASH FLOODING WOULD SEEM TO BE A LOW PROBABILITY EVENT WITH A FAST MOVING MESOSCALE CONVECTIVE SYSTEM AND LACK OF PRECIPITATION OVER RECENT MONTHS...BUT IT WILL BEAR WATCHING. PRECIPITATION SHOULD BE EXITING BY EARLY MORNING AS INITIAL UPPER TROF MOVES THROUGH...BUT SECONDARY WAVE TO COME IN AROUND MID DAY AND COOL THE UPPER LAYERS. LOW LEVEL MOISTURE SHOULD BE RAPIDLY DECREASING BUT ENOUGH MAY LINGER FOR SOME SIGNIFICANT SURFACE BASED CAPE VALES. WITH ONLY SHALLOW MOISTURE EXPECTED...STRONG SPEED SHEAR BUT UNFAVORABLE DIRECTIONAL SHEAR...AND LIMITED FORCING...DOUBT MUCH MORE THAN PULSE SEVERE STORMS WOULD BE POSSIBLE...BUT AGAIN SOMETHING TO WATCH. WINDS WILL ALSO BE CRANKING WITH STEEP LAPSE RATES AND TIGHT LOW LEVEL GRADIENTS AND MAY REACH ADVISORY LEVELS AT TIMES. WITH VERY WARM LOWS EXPECTED TONIGHT...HIGHS IN THE UPPER 60S TO MID 70S SEEM ABLE TO BE REACHED. SUNDAY NIGHT THROUGH NEXT SATURDAY...GOOD SUBSIDENCE BEHIND WAVE MOVING THROUGH ON SUNDAY SHOULD LOWER DEW POINTS CONSIDERABLY WITH RATHER COOL AIR FOLLOWING. HAVE BOUGHT INTO THE PARALLEL NAM FORECAST LT SUNDAY INTO TUESDAY FOR CLOUDS AND DEW POINTS WHICH WOULD JUSTIFY/IMPLY TEMPS INTO THE 30S MUCH OF THE AREA MONDAY NIGHT...PERHAPS EVEN SOME SCATTERED FROST EARLY TUESDAY AM SHOULD IDEAL RADIATIONAL COOLING CONDITIONS DEVELOP. BEYOND THAT, MODELS GENERALLY CONSISTENT WITH NEXT STG WAVE AND POTENTIAL FOR SEVERE WEATHER INTO THE AREA IN THE WED/THURSDAY TIME FRAME. TIMING A BIT DIFFERENT DEPENDING ON YET ANOTHER UPSTREAM KICKER OVER THE ERN PACIFIC IN THIS TIME PD. CURRENT TRACK HAS LATER PTNS OF THIS FCST DRYING OUT AGAIN WITH SHORT WAVE RDGG BY NEXT WEEKEND. ROLLER COASTER RIDE WITH TEMPS AND DIURNAL RANGE DEPENDENT ON CLOUDS/WINDS. INCREASED LOW TEMPERATURES IN THE WED/THURSDAY TIME FRAME AS WELL WITH GOOD MOISTURE ADVECTION EXPECTED ON BRISK SOUTHERLY LOW LVL FLOW. ALL IN ALL...A TYPICAL DEVELOPING SPRING LIKE PATTERN...IE...FEW NICE DAYS FOLLOWED BY A FEW STORMY DAYS AS UPPER PATTERN REMAINS PROGRESSIVE. LATE IN THE WEEK...NOTE RECENT EURO SUCCESSIVE RUNS JUMPING AROUND...AND PER HPC NOTE...ENSEMBLE SOLUTION PROBABLY BEST BET GIVEN MODEL SPREAD BY THAT TIME. && .TOP WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Apr 1, 3:51 PM CST, 11 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 351 PM CST SAT APR 1 2006 KSZ008>012-020>024-026-034>040-054>056-058-059-022200- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 351 PM CST SAT APR 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...TONIGHT THUNDERSTORMS WILL MOVE THROUGH THE AREA TONIGHT...SOME OF WHICH WILL LIKELY BE SEVERE. THE PRIMARY HAZARDS WITH THE SEVERE THUNDERSTORMS WILL BE LARGE HAIL AND DAMAGING STRAIGHT LINE WINDS...ALTHOUGH A FEW TORNADOES CANNOT BE RULED OUT...MAINLY EARLY IN THE EVENING IN NORTH CENTRAL KANSAS. LOCALLY HEAVY RAIN MAY ALSO CAUSE LOCALIZED FLOODING. THE RANGELAND FIRE DANGER INDEX WILL REMAIN IN THE VERY HIGH CATEGORY IN NORTH CENTRAL KANSAS THIS EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORM CHANCES WILL CONTINUE ON SUNDAY...WITH A FEW OF THESE POSSIBLY BEING SEVERE. MORE THUNDERSTORMS ARE POSSIBLE FROM TUESDAY NIGHT THROUGH THURSDAY. THE POTENTIAL WILL AGAIN EXIST FOR SEVERE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE EXPECTED TO BE NEEDED TONIGHT.
In the hours before
Special weather statement, Apr 1, 10:21 PM CST, 4 hours 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 1021 PM CST SAT APR 1 2006 KSZ022-036>038-020500- GEARY-MORRIS-RILEY-WABAUNSEE- 1021 PM CST SAT APR 1 2006 ...SIGNIFICANT WEATHER ALERT FOR RILEY...GEARY...WABAUNSEE AND MORRIS COUNTIES UNTIL 1100 PM CST... AT 1020 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS LOCATED ALONG A LINE EXTENDING FROM JUNCTION CITY TO BURDICK...OR ALONG A LINE EXTENDING FROM JUNCTION CITY TO 29 MILES SOUTHEAST OF ABILENE...MOVING EAST AT 40 MPH. THESE THUNDERSTORMS ARE CAPABLE OF PRODUCING PEA SIZE HAIL...STRONG WINDS OF 40 TO 50 MPH AND HEAVY RAIN. SOME COMMUNITIES THAT COULD BE IMPACTED INCLUDE WHITE CITY...OGDEN... WILSEY...PARKERVILLE...DWIGHT...COUNCIL GROVE...COUNCIL GROVE LAKE... ALTA VISTA...DUNLAP AND VOLLAND. MOTORISTS ALONG INTERSTATE 70 BETWEEN MILE MARKERS 292 AND 325 COULD ALSO BE AFFECTED. A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT. STAY ALERT TO THE WEATHER IN CASE A WARNING IS ISSUED.
Special weather statement, Apr 1, 10:59 PM CST, 4 hours 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 1059 PM CST SAT APR 1 2006 KSZ022-023-036>038-020545- GEARY-MORRIS-POTTAWATOMIE-RILEY-WABAUNSEE- 1059 PM CST SAT APR 1 2006 ...SIGNIFICANT WEATHER ALERT FOR RILEY...POTTAWATOMIE...GEARY... WABAUNSEE AND MORRIS COUNTIES UNTIL 1145 PM CST... AT 1058 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS EXTENDING FROM 4 MILES SOUTHWEST OF MANHATTAN TO ALTA VISTA TO 17 MILES SOUTHWEST OF ALTA VISTA...OR FROM 4 MILES SOUTHWEST OF MANHATTAN TO 22 MILES SOUTHEAST OF JUNCTION CITY TO 25 MILES SOUTH OF JUNCTION CITY...MOVING NORTHEAST AT 35 MPH. THESE THUNDERSTORMS ARE CAPABLE OF PRODUCING PENNY SIZE HAIL...STRONG WINDS OF 40 TO 50 MPH AND TORRENTIAL RAINFALL. SOME COMMUNITIES THAT COULD BE IMPACTED INCLUDE .VOLLAND...ST. GEORGE...ALMA...WAMEGO...MCFARLAND...LOUISVILLE...PAXICO...BELVUE... ST. MARYS...MAPLE HILL AND ESKRIDGE. MOTORISTS ALONG INTERSTATE 70 BETWEEN MILE MARKERS 312 AND 345 COULD ALSO BE AFFECTED. A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT. STAY ALERT TO THE WEATHER IN CASE A WARNING IS ISSUED.
Special weather statement, Apr 1, 11:46 PM CST, 3 hours 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 1146 PM CST SAT APR 1 2006 KSZ023-024-037>039-054-055-020630- JACKSON-LYON-MORRIS-OSAGE-POTTAWATOMIE-SHAWNEE-WABAUNSEE- 1146 PM CST SAT APR 1 2006 ...SIGNIFICANT WEATHER ALERT FOR JACKSON...POTTAWATOMIE... SHAWNEE...WABAUNSEE...MORRIS...OSAGE AND NORTHERN LYON COUNTIES UNTIL 1230 AM CST... AT 1141 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS LOCATED ALONG A LINE EXTENDING FROM 32 MILES SOUTHWEST OF HIAWATHA TO 19 MILES WEST OF TOPEKA TO 22 MILES NORTH OF EMPORIA...MOVING EAST AT 40 MPH. THESE THUNDERSTORMS ARE CAPABLE OF PRODUCING PENNY SIZE HAIL AND STRONG WINDS OF 40 TO 50 MPH. SOME COMMUNITIES THAT COULD BE IMPACTED INCLUDE POTAWATOMI RESERVATION...DOVER...SILVER LAKE...HOLTON...MAYETTA...AUBURN... HOYT...TOPEKA...BURLINGAME...SCRANTON AND CARBONDALE. MOTORISTS ALONG THE KANSAS TURNPIKE BETWEEN MILE MARKERS 149 AND 183 COULD ALSO BE AFFECTED. MOTORISTS ALONG INTERSTATE 70 BETWEEN MILE MARKERS 323 AND 355 COULD ALSO BE AFFECTED. STAY ALERT TO THE WEATHER IN CASE A WARNING IS ISSUED.
Local storm report, Apr 2, 12:02 AM CST, 3 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1202 AM CST SUN APR 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1155 PM TSTM WND GST 1 SW BURLINGTON 38.18N 95.76W
04/01/2006 E60 MPH COFFEY KS TRAINED SPOTTER
&&
CAVANAUGHSpecial weather statement, Apr 2, 12:25 AM CST, 2 hours 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 1225 AM CST SUN APR 2 2006 KSZ011-012-024-026-039-040-055-020700- BROWN-DOUGLAS-JACKSON-JEFFERSON-NEMAHA-OSAGE-SHAWNEE- 1225 AM CST SUN APR 2 2006 ...SIGNIFICANT WEATHER ALERT FOR NEMAHA...BROWN...JACKSON... JEFFERSON...SHAWNEE...DOUGLAS AND OSAGE COUNTIES UNTIL 100 AM CST... AT 1220 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS LOCATED ALONG A LINE EXTENDING FROM 10 MILES SOUTH OF HIAWATHA TO 10 MILES SOUTH OF TOPEKA...MOVING NORTHEAST AT 45 MPH. THESE THUNDERSTORMS ARE CAPABLE OF PRODUCING PEA SIZE HAIL AND STRONG WINDS OF 40 TO 50 MPH. SOME COMMUNITIES THAT COULD BE IMPACTED INCLUDE VALLEY FALLS... OZAWKIE...PERRY LAKE...CLINTON LAKE...LECOMPTON...LAWRENCE... OSKALOOSA...WINCHESTER AND MCLOUTH. MOTORISTS ALONG THE KANSAS TURNPIKE BETWEEN MILE MARKERS 174 AND 206 COULD ALSO BE AFFECTED. STAY ALERT TO THE WEATHER IN CASE A WARNING IS ISSUED.
Local storm report, Apr 2, 1:59 AM CST, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TOPEKA KS
159 AM CST SUN APR 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0808 PM TSTM WND GST ADA 39.15N 97.89W
04/01/2006 E60.00 MPH OTTAWA KS TRAINED SPOTTER
1155 PM TSTM WND GST 1 SW BURLINGTON 38.18N 95.76W
04/01/2006 E60.00 MPH COFFEY KS TRAINED SPOTTER
&&
WOLTERSThe office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 1, 7:55 PM CST | Severe Thunderstorm Warning | TOP | Cloud, Ottawa | 50 min |
| Apr 1, 9:00 PM CST | Severe Thunderstorm Warning | TOP | Clay | 27 min |
| Apr 1, 9:17 PM CST | Severe Thunderstorm Warning | TOP | Clay | 11 min |
| Apr 1, 11:26 PM CST | Severe Thunderstorm Warning | TOP | Coffey, Lyon | 49 min |
| Apr 2, 12:00 AM CST | Severe Thunderstorm Warning | TOP | Anderson | 45 min |
| Apr 2, 12:12 AM CST | Severe Thunderstorm Warning | TOP | Franklin | 32 min |
| Apr 2, 12:39 PM CDT | Severe Thunderstorm Warning | TOP | Jefferson, Shawnee | 51 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.